My muscles feel like they are peeling away from the bone. I will be doing something and then all of a sudden I will be in severe pain. Anymore to get through the day I take 800 mortrin and excedrin during the day and aleve so I can sleep at night. The pain wakes me up at night. Could it be one of these pills? I just thought it was because I was getting older 57, but I heard something on doctor radio that caught my attention.
Yes, it could possibly be from your simvastatin.
Simvastatin belongs to a class of drugs called statins.
The most common statin side effect is muscle pain. You may feel this pain as a soreness, tiredness or weakness in your muscles. The pain can be a mild discomfort, or it can be severe enough to make your daily activities difficult.
Very rarely, statins can cause life-threatening muscle damage called rhabdomyolysis. Rhabdomyolysis can cause severe muscle pain, liver damage, kidney failure and death.
You should see your doctor as soon as you can.
Get to the doctor right away. I would also stop the statin. It is considered as a possible cause for some forms of myopathies: polymyositis. It is linked with one form of this disease, which I have. Mine is genetic.
Have them test you for the JO-1 antibody to be sure you are not in the beginning of this disease. If negative, it doesn't mean you don't have it. Most doctors know little about this. So if you continue in pain after having stopped the statin and do not improve in a couple weeks, continue investigating.
By the way, they have found that statins don't work effectively in women. So stopping it will not cause a problem for you. There are other solutions possible.
- Excedrin Drug Information
- Norvasc Drug Information
- Synthroid Drug Information
- Simvastatin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2012 • 2 answers
Posted 19 Mar 2012 • 1 answer
Posted 24 Dec 2015 • 1 answer
Posted 12 May 2016 • 0 answers
Posted 18 Feb 2018 • 2 answers